MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 3.0x220x150 (4f) sterling balloon catheter was advanced for dilation.However, during inflation at 4 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of a sterling otw balloon catheter.The balloon was loosely folded, and the device was filled with blood.The device was soaked in a warm water bath for 5 days.Analysis of the tip, balloon, and inner/outer shaft included microscopic and visual inspection.Inspection revealed a burst in the balloon material that was 20mm in length.Inspection of the rest of the device found no other damage or defect.There is no indication the device was inflated over rated burst pressure (rbp).

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11019384
Report Number2134265-2020-17777
Device Sequence Number14408831
Product Code LIT
UDI-Device Identifier08714729860174
UDI-Public08714729860174
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2021
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0025639951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR